Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 216, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 31, 2001, 5:21 PM EDT for Duval County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 31, 2001, 5:21 PM EDT (21:21 UTC)
- Expired
- Aug 31, 2001, 6:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 5:45 PM EDT | Thunderstorm Wind | Southside Estates, FL | Mobile home damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 1:45 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 31, 1:45 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT FRI AUG 31 2001 CURRENTLY...AT THE MID AND UPPER LEVELS...PERSISTENT HIGH PRES RIDGE EXTENDS FROM THE GOMEX ACROSS CENTRAL FL. CLOUD STREETS SHOW CLOUD-LEVEL RIDGE POSITION ALMOST DOWN TO LAKE OKEECHOBEE. AT THE SFC...WK RIDGE HAS SHIFTED S TO CENTRAL FL. HOWEVER...WEAKER RIDGING EXTENDS NW INTO GA. THIS HAS KEPT SFC WINDS LIGHT AGAIN TODAY...EVEN THO WINDS OFF THE DECK HAVE INCREASED OUT OF THE SW. MODELS & FORECAST...12Z MESO-ETA A LITTLE LESS BULLISH ON POP COVERAGE TODAY THAN THE 06Z RUN...AND PRESENT CU FIELD IS LAGGING YESTERDAYS DEVELOPMENT STAGE BY ABOUT AN HOUR. STILL THINK GOOD SEABREEZE MERGER WILL OCCUR OVER E CENTRAL AREAS WITH LOW-LEVEL WIND FLOW PUSHING ACTIVITY BACK TOWARD THE ATLANTIC COAST BY EVENING. MAY UP E COAST EVENING POPS INDICATED BELOW BEFORE PRESS TIME. BIG 3 MODELS CONTINUE TO PUSH SFC FRONT...NOW OVER OH VALLEY... TOWARD THE EXTREME N ZONES BY LATE SUN. AVN STILL MOST PROGRESSIVE...MAINLY DUE TO FAIRLY DEEP LOW DEVELOPMENT OVER NC SUN. AVN ALSO SHOWS ANOTHER DEVELOPING OVER NE TX. OTHER MODELS SHOW WEAK WAVES ALONG FRONT WITH SIMILAR POSITIONS...WITH MUCH LESS DEPTH. WITH NO REALLY GOOD SHORT WAVE ENERGY TO WORK WITH...THINK AVN OVERDONE. AS A RESULT...THINK FRONT MAY BACKDOOR TO NEAR THE FL/GA LINE OVER THE COASTAL WATERS...BUT WILL NOT PUSH MUCH FARTHER THAN OUR N CWA OVER LAND. WILL CONTINUE CURRENT GENERAL TREND OF FCST. EXTENDED...WHAT IS LEFT OF FRONT WILL GENERALLY WASH OUT EARLY NEXT WEEK WITH NE TO E FLOW BRIDGING FRONT. NOT MUCH CHANGE TO CURRENT PACKAGE. MARINE...WILL NOT INCREASE WINDS AS MUCH AS AVN...SINCE MUCH OF THIS INCREASE IS DUE TO LOW DEVELOPMENT NE OF AREA. LITTLE CHANGE TO PRESENT PACKAGE. PRELIM... AMG 73/89/73/89 3635 SSI 75/89/75/87 4545 JAX 72/91/73/90 4645 GNV 72/92/73/91 3425 31 .JAX... .GA...NONE. .FL...NONE. PUBLIC/MARINE...SEC AVIATION/FIRE...BLS
In the hours before
Special weather statement, Aug 31, 12:01 PM EDT, 5 hours 20 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-312200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1201 PM EDT FRI AUG 31 2001 ...SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND EVENING... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER NORTHEAST FLORIDA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON AND MOVE NORTHEAST AROUND 10 TO 15 MPH. STORMS WILL INITIALLY FORM NEAR INTERSTATE 75 THIS AFTERNOON AND THEN SHIFT TOWARD INTERSTATE 95 BY EARLY EVENING. ANY STORMS THAT FORM WILL BE CAPABLE OF FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...AND WIND GUSTS TO 40 MPH. ALTHOUGH A FEW THUNDERSTORMS MAY BE STRONG...SEVERE WEATHER IS NOT EXPECTED TODAY AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:32 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 28 min |
| Aug 30, 8:59 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 26 min |
| Aug 31, 4:25 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 65 min |
| Aug 31, 4:28 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 62 min |
| Aug 31, 5:28 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 47 min |
| Aug 31, 7:20 PM EDT | Tornado Warning | JAX | Nassau | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.